One thing puzzles me : has he had previous antidepressant treatment that DID reduce his libido, other than Serdep ? Serdep is a trade name for Sertraline, and indeed reduced libido is a POSSIBLE side-effect. I say possible, because the side-effect is not compulsory, and many people use this drug without being troubled by loss of libido. There are a great many antidepressants available these days, available to choose from. Yes, many of them MAY produce loss of libido but none of them do so in everyone who takes the : we vary in how they affect us in that way.
Medical aids don't always work to the same list of drugs they will or won't pay for, so I can't say which ones your particular medical aid will pay for : thy should be able to provide you with this information.
Valdoxane is an interesting antidepressant, significantly different from the others, and yes, does not seem to produce sexual side-effects.
Alchera is, I think, a trade name for the sedative Zopiclone. It is NOT an antidepressant at all, and is used for insomnia, and not intended for long-term use. Maybe thy don't for some reason accept Alchera, but I'd be surprised if your medical aid doesn't accept some other version of Zopiclone.
I also think it is the duty of any doctor to always take into account the financial implications of their prescriptions, so they ought to be able to find a drug that your medical aid will accept.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.